Hi! I believe I can be of help with this issue.
I can imagine how frustrating this situation must be for you. Her doctor is an authority, however the web seems to be telling a different story. You are clearly a loving parent and are right to try to make sure that you don't put your daughter into harm's way. Good for you.
More than likely what you saw on the web was reference to increased serotonin problems, maybe even serotonin syndrome, which is indeed scary. But it is also very rare. The reason for this possibility being brought up is that Zoloft is an SSRI and Cymbalta is an SNRI. Even though they act on the serotonin uptake system differently, they both are involved in that brain function. Therefore the worry and possibility.
But like with every medication you're weighing the risk/benefit ratio. And your psychiatrist is doing that and concluding what most doctors do: the incidence of anything as serious as serotonin syndrome is very rare. And furthermore, if she were to have adverse reactions, there would more than likely be time to withdraw the medications to avoid very serious consequences. And third, she is at a young age where her systems are strong and if there are adverse reactions and she has to go off the meds, she more than likely can handle that okay. So you see, your doctor is seeing a lot of upside in the benefit side, it looks like, and not so much downside on the risk side. This really is reasonable treatment thinking and most psychiatrists would agree with the approach as this combination of meds and classes of drugs happens not rarely at all.
A good compromise on your part as you love her and want to be careful is to agree with her doctor that you can feel free to call if she shows side effects without waiting for something dramatic to occur. In other words, even if you are unsure if it is a serious side effects that you can call the doctor and get an opinion if everything is okay or dosages should be reconsidered, etc.
You might also consider adding a behavioral component to your treatment for your depression and anxiety. While behavioral treatment requires more effort from the patient than medications and is not as quick acting, it doesn't have the side effects nor withdrawal symptoms of the medications. If you would like to introduce a behavioral treatment, feel free to ask me another question about it. Just write “For Dr. Mark” at the beginning and everyone will know it’s for me.
Okay, I wish you the very best!
My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX